MAUDE Adverse Event Report: ARTHREX, INC. APOLLORF¿ XL90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLORF¿ XL90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLORF¿ XL90, ASPIRATING ABLATOR 90°
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a knee surgery when the pam was connected and disconnected, the device broke: all components were stripped.The device fell apart outisde of the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint is confirmed.Functional testing was not performed due to the damage to the connector of the device.Visual inspection of the returned ar-9821 noted that the connector is broken leaving wires exposed.The most likely cause for the reported failure can be attributed to misuse/mishandling when plugging/unplugging the device.Refer to the investigation photos.

Brand Name
APOLLORF¿ XL90, ASPIRATING ABLATOR 90°
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18140621
Report Number1220246-2023-08750
Device Sequence Number8045058
Product Code GEI
UDI-Device Identifier00888867267220
UDI-Public00888867267220
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLORF¿ XL90, ASPIRATING ABLATOR 90°
Device Catalogue NumberAR-9821
Device Lot Number71150527
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown